Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Had dengue fever. Been losing hair. Will it stop? What can help?

User rating for this question
Very Good
Answered by

Practicing since : 1997
Answered : 379 Questions
My daughter had dengue fever which hit its peek on the 1st of January this year. She has been losing a lot of hair for about three weeks now. The hair is quite thin now. Could this be due to dengue and if so when will it stop? What can I give her to stop the hair loss. Thank you.
Posted Tue, 22 May 2012 in Child Health
Answered by Dr. Santosh Kondekar 1 hour later

Its almost 2 months plus following her dengue fever. I am sure she must have overcome the stress with normal schooling established by now. So I suppose this hair loss is unlikely to be related to dengue as dengue is not known to cause hair loss.

As you describe, this child has allergic personality, which is likely to be associated with scalp dermatitis, which is likely to cause hair loss too. Be careful in describing hair loss as generalized or any specific area on head, is there any area of hair overgrowth on any other parts, has she started with her periods?

It may stop only when we understand the reason and severity. Getting 78-10 strands lost in a day may be common with many anxious personalities.

Hair is maintained healthy by maintaining good nutrition and good care of hair. Many multivitamin deficiencies may be associated with hair loss, so do some endocrine diseases. All can be planned depending on the severity and areas you describe. A picture of hair loss to make me understand its seriousness may help being more precise too.

Get the scalp checked by allergy specialist, as it appears to be as commoner reason in your given settings.

I hope this answers your query, please accept the answer.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor